taking clomid and bicornuate uterus
taking clomid and bicornuate uterus
And welcome to the board. I'm so sorry to hear of your losses a m/c at 4 months must have been devastating. The following is some info that Kathy and i have put together about clomid.
Clomid or Clomiphene Citrate is often prescribed to women who are having problems ovulating. It is unusual to be prescribed Clomid for over 6 months, although some women use it for up to 12 months. Some women are prescribed Clomid to help regulate their cycles, even though they may already be ovulating.
It is normally taken between days 2 and 6 of your cycle, although some doctors suggest taking it on slightly different days. The lowest dose is normally 50 mg a day. This can be increased if your body does not respond appropriately.
Clomid stimulates your hormone system into helping an egg to grow. It tricks your body into producing more Follicle Stimulating Hormone (FSH) because it is an anti-oestrogen. At high doses the anti-oestrogenic effects may affect cervical mucus (making it thicker and stickier) or the endometrium (making it thinner and less receptive).
Some women experience side effects such as breast tenderness, hot flushes, minor abdominal discomfort and moodiness. If you have very bad nausea, vomiting, abdominal bloating, pain or problems with your sight, you should see your GP.
There is a slightly increased risk of multiple pregnancies when on Clomid (10 percent).
You will normally be offered a cd 21 blood test, to check that ovulation has occurred. Some clinics will offer you an ultrasound scan a few days after you have finished the treatment to check to see how your follicles are developing.
Some studies have suggested that Prolonged usage of Clomid may increase the risk of developing ovarian cancer later in life but this may be because women who are anovular and do not conceive are at a higher risk of ovarian cancer anyway.
As you can see the increased risk of multiple pregnacy is quite low. I can appreciate with a bicornuate uterus you would be concerned with a multiple pregnancy. I haven't been able to find anything on the web about this so far. You say you won't be starting clomid for 6 months, I would advise you to talk over your concerns with your consultant when you get your test results.
We do have lots of ladies here who are taking clomid and another lady who has just joined the board who has recently been diagnosed with a double womb so you are not alone here. When do you expect your results back, please do post and let us know.
All the very best,
xx Paula xx
Welcome to the board. I'm so sorry to hear that you have miscarried at four months. That must have been an awful experience. How are you feeling? I'm sorry too to hear that this has been your fourth m/c. I hope that your doctors etc are doing what they can to find the cause, if any, of this for you.
There isn't anything I can add to what Paula has already told you but just wanted to say welcome and that I hope you find the board of some comfort. There are alot of people here who will know how you must be feeling just now.
Take care, love
I am so sorry to hear about your recent m/c and your previous m/cs - can't imagine what you are going through, but hopefully collectively we can all offer you the support you need to get through this and your next successful pg.
I don't know anything about your condition, but hopefully your test results will give you the answers you need.
Have a great holiday in Tenerife and get plenty of rest. Let us know your results when you get back.
Welcome to the board. I'm so sorry to hear of your latest m/c, so very late in your pg. It must have been a horrendous experience to go through for you all.
It's good to hear that you are having the recurrent m/c tests. Please let us know the results of your tests when you get back from your holiday.
I was surprised to hear that your consultant was suggesting Clomid (I'm not a medical specialist), as I can imagine that you would be very concerned about the prospect of a multiple pg with the septum in your uterus. As you are managing to fall pg, why are they suggesting you try Clomid ?
Were you taking aspirin at all during your last pg ?
I was on Clomid briefly, for 3 months, to try and increase the number of eggs I produce (I was already ovulating) and maximise the chance of conception (DH has a low sperm count). I found that I became very bloated and sore around the time of ovulation, especially on the higher dosage, but that was probably because it was overstimulating my polycystic ovaries.
Looking forward to getting to know you better and hope that you have a great time in Tenerife.
they havn't mentioned anything about aspirin but i've been told it can help.i'm going on holiday in a few hours so i'll speak to you all when i get back in a week thanks for all your support